MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0600574
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of huxj0532 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the sales rep that the patient had a hickman catheter placed on (b)(6) 2016.In (b)(6) of 2017, a full segment repair was completed.Two weeks later the facility tried to access the catheter and it was "sluggish" so they ran contrast with a 10 ml syringe using 3 ml of contrast and on the third time fluoro noticed the metal strut had floated down the catheter and exited into the patient, lodging in his pulmonary artery branch.The sales rep stated that the patient is stable and the facility did not try to remove it.The sales rep stated it was the arterial metal strut that broke off.Patient remains asymptomatic.Facility reported that catheter was removed and replaced.

Brand Name
HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6494818
Report Number3006260740-2017-00421
Device Sequence Number13705533
Product Code LJS
UDI-Device Identifier00801741051876
UDI-Public(01)00801741051876(17)181031(10)HUXJ0532
Combination Product (Y/N)N
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number0600574
Device Lot NumberHUXJ0532
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age2 YR